Afraid to Sleep

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/14/2006 8:42 PM (GMT -7)   
Hopefully someone can give me some insight on this.  I'm sure it's the meds causing the vivid dreams.  But they are so real, so lifelike, that even after I'm semi-awake, and on my feet I'm still locked in my dream.  Last night i was up and looking for my car in the living room before I completely woke.  I was still very very confused for a few moments.  Thought I was in one of those underground storage cave things I think.  NOT alot of fun.  
My fear is that I'll end up outside or try to cook or something.  Anyone else have that happen?  I almost asked my husband to come back for the night.  Just so I wouldn't be alone with this.
Ellie 
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

kmber72
Regular Member


Date Joined Feb 2006
Total Posts : 42
   Posted 2/14/2006 8:49 PM (GMT -7)   
hey ellie :) I have done that several times, and recently I have experienced it alot more since I began meds again. I had several dreams and woke up not aware that what I had dreamt was not real... until something happened and I realized that it was only a dream!! It is a scary thing..especially when sometimes sleep is all I ever want to get away from the thoughts and I cant even do that LOL

Hope things get better for ya!

~KIMMY
"I doubt sometimes whether a quiet and unagitated life would have suited me--- yet, I sometimes long for it."   ~Byron


Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 2/14/2006 9:04 PM (GMT -7)   
Hey Ellie - I'm sorry to hear about those dreams. They're something that I've had most of my life, but they get worse when I'm not feeling well or when I adjust meds. Its tough since they're so upsetting and jarring in the middle of the night. I actually haven't had one in a while, but there's times when I wouldn't be able to get any rest since I was forever waking up in a panic about something I was dreaming. Too, seems to me the med schedule might play a part - like taking sedating meds later in the day so they'll help to calm - I know that sounds totally obvious, but in the midst of the upset, I can never register to do the obvious.

I found that it would ease up if I was diligent about trying to rest well - minimzing the caffeine intake and trying to avoid eating a big meal later in the evening. When I can't sleep well I still swear by the warm bath and warm milk routine.

If it keeps up, probably wouldn't hurt calling your doctor, especially if you're still worried about doing something totally rash.

Take care Ellie, and I hope that you can rest peacefully tonight,

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/14/2006 9:17 PM (GMT -7)   
I took the Klonopin last night before I went to bed with the abilify. If it happens again tonight I'll have to start taking the latter in the mornings. I've never slept much. More than 6 hours leaves me feeling groggy and drained. Truly, the less I sleep the better I feel but lately I've been sedated by the new meds and have gone to bed before midnight. It leaves me getting 7+hours and I wonder if I'm just not used to it.
I know it's a temporary effect but this stuff has me cycling like crazy. I'm like a yo-yo. I'm bouncing beween elation and despair several times over the course of a DAY! I guess I did this last time too. Hopefully this ends soon.
Thanks for the responses. It makes me feel a little better to know this isn't unheard of.
Hope you sleep well
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 2/14/2006 9:31 PM (GMT -7)   
Maybe all the yo-yo-ing is wearing your body out and that is why you're needing some more rest too? The first few days/weeks of a med change are always the worst. The tough part is remembering how awful it is to live without proper treatment and sticking with the new medication long enough to see if its going to work. When you feel like you're skin is crawling, its hard to think of how awful it really is to suffer through the mania and debilitating depression.
 
Hope that it all eases up soon, take care Ellie,

hammilton
Regular Member


Date Joined Feb 2006
Total Posts : 152
   Posted 2/17/2006 3:20 PM (GMT -7)   
Hello,

I don't usually post here, but I'm dx'd bipolar as well. The dreams you're describing sound like hypnagognic hallicinations. Unlike other hallucinations, these are pretty common and not a sign of anything else.

I thought they seemed to decrese when I was on the anti-psychotics and increase when I was on benzo's. I have no reasoning why valium would make dreams better, but they seemed to for me.

I wouldn't worry a whole lot about them, more likely than you're experiencing a spike in dream activity and in a few days you'll be back to normal boring dreams :)
Hammilton aka mat

Ulnar Neuropathy in both arms :(

Meditation, 40mg Methadone daily, nothing for breakthrough

Aren't doctors supposed to be looking for ways to help their patients? Because I feel like I'm definitely the only one on my team lately sad

Well, I hope you're all having great, pain-free days


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 2/18/2006 9:20 PM (GMT -7)   
   Ellie----What meds are you on??     I was having dreams--JUST like that!!   So real!   It took me being awake a minute or so---to get back to reality!    Turns out--it was the Effexor XR---I'm off that for 6 weeks now!!  Could not STAND that drug!!!

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/18/2006 9:33 PM (GMT -7)   
I"m taking Abilify and Klonopin. I was on effexor xr last year and bailed after 2 weeks. It was AWFUL!
The dreams seem to be easing up now. They are no longer happening every night. I think its just my adjustment period from restarting the meds after several months without.
Glad you're rid of the Effexor too!
Take care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 2/18/2006 9:42 PM (GMT -7)   
Hi Ellie---We agree about Effexor---For me--it was TERRIBLE!!!   Bizarre dreams---waking up in middle of nite----Thank God I'm off that!!!!    Wotan (Robert)

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 2/18/2006 9:48 PM (GMT -7)   
I just felt agitated and out of control and we wont even go into the constipation. Thought I might have to resort to dynamite. Abilify has been a wonder though. IT's only been a week but life is looking up already
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:12 PM (GMT -7)
There are a total of 2,735,036 posts in 301,268 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
377 Guest(s), 16 Registered Member(s) are currently online.  Details
Thankuall, Lymepilot, THE HAPPY TURTLE, mikeb2308, Sarebear89, Girlie, mpost, yancync, LG13, Huddie, gfields, ChickenArise, Blu's Mama, HeyNoodles, Mister Mike, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer